Receding polar regions of a spherical building and the center conjecture  [ Régions polaires en recul d’un immeuble sphérique et la conjecture du centre ]
Annales de l'Institut Fourier, Tome 63 (2013) no. 2, p. 479-513
Nous introduisons la notion de région polaire d’un immeuble sphérique et utilisons quelques observations simples sur les régions polaires pour donner des démonstrations élémentaires de diverses propriétés fondamentales des sous-groupes radiciels. Nous combinons certaines de ces observations avec des résultats de Timmesfeld, Balser et Lytchak pour donner une nouvelle preuve de la conjecture du centre pour les sous-complexes des chambres convexes des immeubles épais sphériques.
We introduce the notion of a polar region of a spherical building and use some simple observations about polar regions to give elementary proofs of various fundamental properties of root groups. We combine some of these observations with results of Timmesfeld, Balser and Lytchak to give a new proof of the center conjecture for convex chamber subcomplexes of thick spherical buildings.
DOI : https://doi.org/10.5802/aif.2767
Classification:  20E42,  20F55,  51E24
Mots clés: immeuble sphérique, sous-groupe radiciel, la conjecture du centre
@article{AIF_2013__63_2_479_0,
     author = {M\"uhlherr, Bernhard and Weiss, Richard~M.},
     title = {Receding polar regions of a spherical building and the center conjecture},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {63},
     number = {2},
     year = {2013},
     pages = {479-513},
     doi = {10.5802/aif.2767},
     mrnumber = {3112519},
     zbl = {1296.20032},
     language = {en},
     url = {http://http://www.numdam.org/item/AIF_2013__63_2_479_0}
}
Mühlherr, Bernhard; Weiss, Richard M. Receding polar regions of a spherical building and the center conjecture. Annales de l'Institut Fourier, Tome 63 (2013) no. 2, pp. 479-513. doi : 10.5802/aif.2767. http://www.numdam.org/item/AIF_2013__63_2_479_0/

[1] Aschbacher, Michael The 27-dimensional module for E 6 . IV, J. Algebra, Tome 131 (1990) no. 1, pp. 23-39 | Article | MR 1054997 | Zbl 0698.20031

[2] Balser, Andreas; Lytchak, Alexander Centers of convex subsets of buildings, Ann. Global Anal. Geom., Tome 28 (2005) no. 2, pp. 201-209 | Article | MR 2180749 | Zbl 1082.53032

[3] Bate, Michael; Martin, Benjamin; Röhrle, Gerhard On Tits’ centre conjecture for fixed point subcomplexes, C. R. Math. Acad. Sci. Paris, Tome 347 (2009) no. 7-8, pp. 353-356 | Article | MR 2537229 | Zbl 1223.20041

[4] Borel, A.; Tits, J. Éléments unipotents et sous-groupes paraboliques de groupes réductifs. I, Invent. Math., Tome 12 (1971), pp. 95-104 | Article | MR 294349 | Zbl 0238.20055

[5] Bridson, Martin R.; Haefliger, André Metric spaces of non-positive curvature, Springer-Verlag, Berlin, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Tome 319 (1999) | MR 1744486 | Zbl 0988.53001

[6] Cohen, Arjeh M.; Ivanyos, Gábor Root filtration spaces from Lie algebras and abstract root groups, J. Algebra, Tome 300 (2006) no. 2, pp. 433-454 | Article | MR 2228205 | Zbl 1109.51006

[7] Cohen, Arjeh M.; Ivanyos, Gábor Root shadow spaces, European J. Combin., Tome 28 (2007) no. 5, pp. 1419-1441 | Article | MR 2320071 | Zbl 1117.51015

[8] Cooperstein, Bruce N. The geometry of root subgroups in exceptional groups. I, Geom. Dedicata, Tome 8 (1979) no. 3, pp. 317-381 | Article | MR 550374 | Zbl 0443.20005

[9] Cuypers, Hans The geometry of k-transvection groups, J. Algebra, Tome 300 (2006) no. 2, pp. 455-471 | Article | MR 2228206 | Zbl 1109.51004

[10] Dress, Andreas W. M.; Scharlau, Rudolf Gated sets in metric spaces, Aequationes Math., Tome 34 (1987) no. 1, pp. 112-120 | Article | MR 915878 | Zbl 0696.54022

[11] Kempf, George R. Instability in invariant theory, Ann. of Math. (2), Tome 108 (1978) no. 2, pp. 299-316 | Article | MR 506989 | Zbl 0406.14031

[12] Leeb, Bernhard; Ramos-Cuevas, Carlos The center conjecture for spherical buildings of types F 4 and E 6 , Geom. Funct. Anal., Tome 21 (2011) no. 3, pp. 525-559 | Article | MR 2810858 | Zbl 1232.51008

[13] Mühlherr, Bernhard; Tits, Jacques The center conjecture for non-exceptional buildings, J. Algebra, Tome 300 (2006) no. 2, pp. 687-706 | Article | MR 2228217 | Zbl 1101.51004

[14] Mumford, David Geometric invariant theory, Springer-Verlag, Berlin, Ergebnisse der Mathematik und ihrer Grenzgebiete, Neue Folge, Band 34 (1965) | MR 214602 | Zbl 0147.39304

[15] Parker, Chris; Tent, Katrin Completely reducible subcomplexes of spherical buildings, Arch. Math. (Basel), Tome 97 (2011) no. 2, pp. 125-128 | Article | MR 2820573 | Zbl 1226.51003

[16] Ramos-Cuevas, C. The center conjecture for thick spherical buildings, arXiv:0909.2761

[17] Rousseau, Guy Immeubles des groupes réductifs sur les corps locaux, U.E.R. Mathématique, Université Paris XI, Orsay (1977) (Thèse de doctorat, Publications Mathématiques d’Orsay, No. 221-77.68) | MR 491992 | Zbl 0412.22006

[18] Rousseau, Guy Immeubles sphériques et théorie des invariants, C. R. Acad. Sci. Paris Sér. A-B, Tome 286 (1978) no. 5, p. A247-A250 | MR 506257 | Zbl 0375.14013

[19] Serre, Jean-Pierre Complète réductibilité, Astérisque (2005) no. 299, pp. Exp. No. 932, viii, 195-217 (Séminaire Bourbaki. Vol. 2003/2004) | Numdam | MR 2167207 | Zbl 1156.20313

[20] Struyve, Koen (Non)-completeness of -buildings and fixed point theorems, Groups Geom. Dyn., Tome 5 (2011) no. 1, pp. 177-188 | Article | MR 2763784 | Zbl 1234.51007

[21] Timmesfeld, F. G. Subgroups of Lie type groups containing a unipotent radical, J. Algebra, Tome 323 (2010) no. 5, pp. 1408-1431 | Article | MR 2584962 | Zbl 1206.20037

[22] Timmesfeld, Franz Georg Abstract root subgroups and simple groups of Lie type, Birkhäuser Verlag, Basel, Monographs in Mathematics, Tome 95 (2001) | MR 1852057 | Zbl 0984.20019

[23] Tits, J. Groupes semi-simples isotropes, Colloq. Théorie des Groupes Algébriques (Bruxelles, 1962), Librairie Universitaire, Louvain (1962), pp. 137-147 | MR 148667 | Zbl 0154.02601

[24] Tits, J. Endliche Spiegelungsgruppen, die als Weylgruppen auftreten, Invent. Math., Tome 43 (1977) no. 3, pp. 283-295 | Article | MR 460485 | Zbl 0399.20037

[25] Tits, Jacques Buildings of spherical type and finite BN-pairs, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Vol. 386 (1974) | MR 470099 | Zbl 0295.20047

[26] Tits, Jacques; Weiss, Richard M. Moufang polygons, Springer-Verlag, Berlin, Springer Monographs in Mathematics (2002) | MR 1938841 | Zbl 1010.20017

[27] Weiss, Richard M. The structure of spherical buildings, Princeton University Press, Princeton, NJ (2003) | MR 2034361 | Zbl 1061.51011

[28] Weiss, Richard M. The structure of affine buildings, Princeton University Press, Princeton, NJ, Annals of Mathematics Studies, Tome 168 (2009) | MR 2468338 | Zbl 1166.51001